Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Urologist   »  

Suffering from flank pain, lower abdominal pain, pressure in bladder when urinating. What's going on?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5366 Questions
Hi I am a 25 year old male and have the following symptoms- Flank pain, lower left abdominal pain, pressure in bladder when urinating, and on/off nausea. I was told by my doctor that it was a UTI and he prescribed me amoxicillin and have been taking it for about three days now. I do not notice the pressure pains in my lower left abdominal region as much but I have persistent cramps when I need to pass gas (I believe it is from the antibiotic). I just recently noticed the lower back/flank pain again, although it is not as persistent. I took an in home UTI test and it showed that I was negative for nitrates and there were trace amounts of leukocytes in my urine. Since I do not have insurance I would have to pay out of pocket again to go back and see the doctor, so I am wondering if this is cause to go back. Any information would be helpful. Thank you so much.
Posted Mon, 5 Nov 2012 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 53 minutes later

Thank you for the query.

Lower left abdominal pain, urinary bladder pressure, discomfort this as you have mentioned are uti symptoms. Urine analysis should be performed to check if this is uti or some other reason of such symptoms like urinary tract stones.
In my opinion your problem is that Amoxicillin is not the best choice for uti treatment and it can result with intestines problem (just like yours). You should be prescribed with Ciprofloxacine or Nitrofurantoine instead. Moreover you should have been advised with some probiotic with antibiotic therapy.
As such symptoms like abdominal pains and cramps has appeared you should star using a probiotic right away. If diarrhea will appear, there is a need to change the antibiotic.
So in conclusion, you can continue Amoxiciline therapy as long as you feel it is working and your symptoms are gradually going away. You should get some probiotic to rebuild intestines natural bacterias. If diarrhea will appear, you should visit your doctor again and get antibiotic changed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor